Alert archive / Michigan / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Detroit, MI

February 9, 20164 counties in Michigan

NWS Detroit, MI issued this winter storm warning at Feb 9, 2016, 10:50 AM EST for 4 counties in Michigan. It was in force for 10 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2016, 10:50 AM EST (15:50 UTC)
Expired
Feb 9, 2016, 9:00 PM EST
In force
10 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 11:30 AM ESTSNOW 2Columbus, MI11.5 HOUR TOTAL
Feb 9, 12:00 PM ESTSNOW 7.4Marlette, MI12.5 HOUR TOTAL
Feb 9, 1:00 PM ESTSNOW 10.52 W Peck, MI15 HOUR TOTAL
Feb 9, 3:30 PM ESTSNOW 2.5Columbus, MI15.5 HOUR TOTAL
Feb 9, 4:00 PM ESTSNOW 8Yale, MI16 HOUR TOTAL
Feb 9, 4:20 PM ESTSNOW 12Cass City, MI17 HOUR TOTAL
Feb 9, 4:30 PM ESTSNOW 64 Ne Caseville, MI20 HOUR TOTAL AT SLEEPER STATE PARK
Feb 9, 4:30 PM ESTSNOW 8Bad Axe, MI20 HOUR TOTAL
Feb 9, 4:40 PM ESTSNOW 8.5Caro, MI17 HOUR TOTAL
Feb 9, 4:45 PM ESTSNOW 7Harbor Beach, MI20 HOUR TOTAL
Feb 9, 4:50 PM ESTSNOW 9Kingston, MI17 HOUR TOTAL
Feb 9, 5:15 PM ESTSNOW 10Sandusky, MI18 HOUR TOTAL
Feb 9, 5:30 PM ESTSNOW 9Marlette, MI18 HOUR TOTAL
Feb 9, 5:35 PM ESTSNOW 5Fort Gratiot, MI17 HOUR TOTAL
Feb 9, 6:00 PM ESTSNOW 9.5Harbor Beach, MI21 HOUR TOTAL
Feb 9, 6:00 PM ESTSNOW 10.5Pigeon, MI21 HOUR TOTAL
Feb 9, 6:05 PM ESTSNOW 12Port Hope, MI21 HOUR TOTAL
Feb 9, 6:25 PM ESTSNOW 8Lakeport, MI18 HOUR TOTAL
Feb 9, 6:25 PM ESTSNOW 122 W Peck, MI20 HOUR TOTAL
Feb 9, 6:30 PM ESTSNOW 11Sebewaing, MI22 HOUR TOTAL
Feb 9, 7:00 PM ESTSNOW 122 E New Greenleaf, MI20 HOUR TOTAL
Feb 9, 7:00 PM ESTSNOW 14Deford, MI19 HOUR TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS43 KDTX 091550
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1050 AM EST TUE FEB 9 2016

...PERIODS OF LOCALLY SNOW WILL CONTINUE THROUGHOUT TUESDAY...

MIZ049-054-055-063-100000-
/O.UPG.KDTX.WW.Y.0003.000000T0000Z-160210T0200Z/
/O.NEW.KDTX.WS.W.0002.160209T1550Z-160210T0200Z/
HURON-TUSCOLA-SANILAC-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...PORT HURON
1050 AM EST TUE FEB 9 2016

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 


HAZARDOUS WEATHER...

 * AN ADDITIONAL 3 TO 5 INCHES IS EXPECTED THIS AFTERNOON AND
   EARLY EVENING. THE HEAVIEST SNOW THROUGH NOON WILL BE OVER THE
   INTERIOR THUMB BEFORE TRANSITIONING TO LOCATIONS CLOSER TO THE
   SHORE OF HURON AND SANILAC COUNTIES THIS AFTERNOON.

 * TOTAL SNOW ACCUMULATIONS BY THIS EVENING WILL RANGE FROM 6 TO
   LOCALLY AS HIGH AS 10 INCHES...WITH THE HIGHEST AMOUNTS ACROSS
   WESTERN HURON...EASTERN TUSCOLA...WESTERN SANILAC...AND
   NORTHERN ST CLAIR COUNTIES.

IMPACTS...

 * ROADS WILL BE SNOW-COVERED AND SLIPPERY.

 * VISIBILITY MAY BE SEVERELY REDUCED DURING TIMES OF HEAVIER 
   SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
   EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ047-048-053-060>062-068>070-100000-
/O.CON.KDTX.WW.Y.0003.000000T0000Z-160210T0200Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO...
FLINT...LAPEER...HOWELL...PONTIAC...WARREN
1050 AM EST TUE FEB 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED THIS AFTERNOON AND
   EARLY EVENING. BANDS OF SNOW SHOWERS WILL CONTINUE TO SPIRAL
   OFF OF LAKE HURON AND SWEEP SOUTHWESTWARD.

 * TOTAL SNOW ACCUMULATIONS BY THIS EVENING WILL RANGE FROM 3 TO 
   6 INCHES. 

IMPACTS...

 * UNTREATED AND PARTIALLY TREATED ROADS WILL BE SNOW-COVERED 
   AND SLIPPERY. 

 * VISIBILITY MAY BE SEVERELY REDUCED DURING TIMES OF HEAVIER 
   SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL 
   CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND 
   LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MANN
2 follow-up statements
450 
WWUS43 KDTX 092042
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EST TUE FEB 9 2016

...PERIODS OF LOCALLY HEAVY SNOW WILL CONTINUE INTO THIS EVENING...

MIZ049-054-055-063-100200-
/O.CON.KDTX.WS.W.0002.000000T0000Z-160210T0200Z/
HURON-TUSCOLA-SANILAC-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...PORT HURON
342 PM EST TUE FEB 9 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED THROUGH THIS EVENING.
   THE HEAVIEST SNOW IS JUST OFFSHORE OVER LAKE HURON BUT IS
   DRIFTING WEST TOWARD LAND AND WILL LIKELY IMPACT THE EASTERN
   THUMB.

 * TOTAL SNOW ACCUMULATIONS BY THIS EVENING WILL RANGE FROM 6 TO
   LOCALLY AS HIGH AS 11 INCHES...WITH THE HIGHEST AMOUNTS ACROSS
   WESTERN HURON...EASTERN TUSCOLA...WESTERN SANILAC... AND
   NORTHERN ST CLAIR COUNTIES.

IMPACTS...

 * ROADS WILL BE SNOW-COVERED AND SLIPPERY.

 * VISIBILITY MAY BE SEVERELY REDUCED DURING TIMES OF HEAVIER 
   SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE 
   EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047-048-053-060>062-068>070-100200-
/O.CON.KDTX.WW.Y.0003.000000T0000Z-160210T0200Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO...
FLINT...LAPEER...HOWELL...PONTIAC...WARREN
342 PM EST TUE FEB 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * AN ADDITIONAL 1 TO 2 INCHES IS EXPECTED THROUGH THIS EVENING.
   BANDS OF SNOW SHOWERS WILL CONTINUE TO SPIRAL OFF OF LAKE HURON
   AND SWEEP SOUTHWESTWARD.

 * TOTAL SNOW ACCUMULATIONS BY THIS EVENING WILL RANGE FROM 3 TO 7 INCHES.

IMPACTS...

 * UNTREATED AND PARTIALLY TREATED ROADS WILL BE SNOW-COVERED 
   AND SLIPPERY. 

 * VISIBILITY MAY BE SEVERELY REDUCED DURING TIMES OF HEAVIER 
   SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL 
   CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND 
   LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

DRK
344 
WWUS43 KDTX 100159
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
859 PM EST TUE FEB 9 2016

MIZ049-054-055-063-100300-
/O.EXP.KDTX.WS.W.0002.000000T0000Z-160210T0200Z/
HURON-TUSCOLA-SANILAC-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...PORT HURON
859 PM EST TUE FEB 9 2016

...WINTER STORM WARNING WILL EXPIRE AT 9 PM EST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 9 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * LIGHT SNOW WILL CONTINUE TO DIMINISH OVERNIGHT. ADDITIONAL
   ACCUMULATION OF A HALF INCH OR LESS.  

IMPACTS...

 * SNOW COVERED AND SLIPPERY ROADS OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MIZ047-048-053-060>062-068>070-100300-
/O.EXP.KDTX.WW.Y.0003.000000T0000Z-160210T0200Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-
MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO...
FLINT...LAPEER...HOWELL...PONTIAC...WARREN
859 PM EST TUE FEB 9 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING.

HAZARDOUS WEATHER...

 * LIGHT SNOW WILL CONTINUE TO DIMINISH OVERNIGHT. ADDITIONAL
   ACCUMULATION OF A HALF INCH OR LESS.  

IMPACTS...

 * SNOW COVERED AND SLIPPERY ROADS OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 9, 9:00 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 9, 9:00 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
900 AM EST TUE FEB 9 2016

.UPDATE...

INTEGRITY OF SPIRAL BANDS OF SNOW SHOWERS ACROSS SOUTHEAST
MICHIGAN REMAINS RATHER HIGH. THESE BANDS ARE ASSOCIATED WITH A
DEVELOPING LOWER LEVEL CIRCULATION OVER SOUTHWEST ONTARIO AND
SOUTHERN LAKE HURON. THIS FEATURE WILL CONTINUE TO DEVELOP AS
UPPER LEVEL TROUGH MAINTAINS A FAVORABLE ENVIRONMENT. GIVEN THE
OVERACHIEVING NATURE OF THE BAND OF SNOW SHOWERS ALONG THE
INITIAL SURFACE TROUGH EARLY THIS MORNING...AND THE PROSPECTS
CONMTINUE FOR PERIODS OF MODERATE SNOW...ESPECIALLY ALONG AND
NORTH OF M-59...HAVE OPTED TO EXPAND THE WINTER WEATHER ADVISORY
INTO THE NORTHERN REACHES OF THE DETROIT METRO REGION.
EXPECTATIONS ARE FOR AN ADDITIONAL 1 TO 3 INCHES IN THE EXPANDED
AREA WITH LITTLE CHANGE OVER THE INITIALLY ADVISORY AREA.

&&

.AVIATION...ISSUED 702 AM EST TUE FEB 9 2016

A BAND OF HEAVY SNOW BECAME FOCUSED ON A SURFACE TROUGH AND SWUNG
THROUGH SE MICHIGAN DURING THE EARLY MORNING. THE BAND WILL
CONTINUE TO BREAK UP IN THE DTW TERMINAL CORRIDOR WHILE LOW
PRESSURE OVER SOUTHERN LAKE HURON FEEDS BANDS OF SNOW INTO THE
MBS-FNT-PTK REGION. EXPECT THIS AREA TO REMAIN IFR FOR MUCH OF THE
DAY. THERE WILL BE SOME VARIATION...ESPECIALLY SOUTH OF PTK...BUT
TIMING AND DURATION OF BREAKS HAS VERY LOW PREDICTABILITY AND WILL
BE SUBJECT TO SHORT TERM UPDATES THROUGH THE DAY. THE RELATIVE
BREAK IN THE SNOW PATTERN OBSERVED OVER WESTERN LOWER MICHIGAN
DURING THE MORNING IS EXPECTED TO SLIDE EASTWARD OVER SE MICHIGAN
TONIGHT AS THE LOW MOVES TOWARD LAKE ONTARIO. THE AREA OF SNOW
OVER WISCONSIN AND ILLINOIS WILL HAVE A CHANCE TO MOVE INTO OUR
AREA TOWARD SUNRISE WEDNESDAY.

FOR DTW... BANDS OF SNOW SHOWERS WILL CONTINUE TO BREAK UP THROUGH
MID MORNING AND ALLOW CONDITIONS TO IMPROVE DURING LATE MORNING
WHILE CEILING REMAINS MVFR. THERE REMAINS POTENTIAL FOR ANOTHER
SURGE OF SNOW MID TO LATE AFTERNOON BUT THIS IS SUBJECT TO UPDATE
AS OBSERVATIONS REVEAL BETTER TIMING ON SMALLER SCALE MOVING DOWN
FROM THE THUMB REGION.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CEILING AOB 5KFT TODAY AND TONIGHT.

* HIGH FOR SNOW AS PRECIPITATION TYPE.

* LOW FOR EXCEEDING NORTHWEST CROSSWIND THRESHOLD TODAY.

&&

.PREV DISCUSSION...ISSUED 314 AM EST TUE FEB 9 2016

DISCUSSION...

A 999MB SURFACE LOW NEAR EXETER, ONTARIO WILL CONTINUE TO GRADUALLY
DEEPEN BY ANOTHER MB OR TWO OVER THE NEXT SEVERAL HOURS AS EMBEDDED
ENERGY PIVOTS AROUND THE CLOSED LOW ALOFT. ONGOING ADVISORY EVENT IS
PANNING OUT IN REASONABLE FASHION AND NO CHANGES ARE NEEDED TO THE
EXISTING HEADLINE.

0730Z RADAR MOSAIC REVEALS A BAND OF MODERATE TO HEAVY SNOW
TRANSLATING SOUTHWARD THROUGH SOUTHEAST MICHIGAN. THIS BAND IS BEING
FORCED BY THE LEAD EDGE OF COLD AIR ALOFT AND WILL LIKELY HOLD
TOGETHER FOR THE MOST PART AS IT CONTINUES TO TRACK SOUTH, REACHING
THE I-94 CORRIDOR BY 6AM AND EXITING THE AREA TO THE SOUTHEAST MID-
MORNING. THIS BRIEF BURST OF SNOW WILL REPRESENT THE PEAK OF THIS EVENT
SOUTH OF THE M-59 CORRIDOR, AS LARGE SCALE FORCING IS PROGGED TO
REMAIN LARGELY STATIONARY OVER THE NE CWA.

THE PRIMARY CHANGE TO THE FORECAST WILL BE AN INLAND ADJUSTMENT OF
SNOWFALL AMOUNTS IN HURON, TUSCOLA, AND SANILAC COUNTIES. RADAR
RETURNS AND COOLING CLOUD TOPS ON IR ARE INDICATIVE OF A
STRENGTHENING VERTICAL MOTION FIELD. BROAD ELEVATED WAA/ISENTROPIC
ASCENT IS SUPPORTING LIGHT SNOW FROM ONTARIO TO LAKE HURON. HOWEVER,
IT APPEARS TO BE THE BACK EDGE OF THE TROWAL. FAR FROM A CLASSIC
TROWAL, MAINLY DUE TO THE LACK OF ANY APPRECIABLE DEFORMATION, AN
ELEVATED MOISTURE FEED INTO THIS REGION IS EVIDENT ON REGIONAL IR
AND WV. THE SNOW BAND THAT HAS DEVELOPED IS DUE TO CONVERGENCE AND
WEAK FGEN ALONG THE TROWAL'S BACK EDGE. THIS FEATURE WILL MOST
LIKELY ONLY SHOW A SLOW CYCLONIC PIVOT THROUGH THE NOON HOUR, AND IT
IS WITHIN THIS AXIS THAT THE HEAVIEST SNOW IS NOW FORECAST.
UNFORTUNATELY, DISTANCE FROM THE RADAR, LACK OF REPORTS, AND A VOID
IN SURFACE OBS IS SEVERELY LIMITING DIAGNOSIS OF ACTUAL SNOW
INTENSITY. ALTHOUGH THE 00Z NAM HANDLED THE RELEVANT FEATURES WELL,
ITS QPF OUTPUT HAS NOT BEEN USEFUL. THAT HAS CHANGED WITH THE 06Z
NAM, WHICH APPEARS MORE REASONABLE IN SPATIAL EXTENT/INTENSITY AND
CORRELATION WITH RELEVANT FEATURES. IT WILL REPRESENT THE PRIMARY
QPF GUIDANCE THROUGH TODAY.

AS THE UPPER LOW OPENS UP THIS AFTERNOON, THE TROWAL, OR WHAT
REMAINS OF IT AFTER THE CIRCULATION OPENS, WILL RAPIDLY PIVOT
THROUGH THE AREA BRINGING A ROUND OF LIGHT SNOW MAINLY TO LOCATIONS
NORTH OF 8 MILE. TRAILING THIS ACTIVITY WILL BE THE LAKE ENHANCED
SURFACE TROUGH THAT REMAINS OVER LAKE HURON AT THE MOMENT. THIS
FEATURE WILL COME CRASHING ONSHORE WITH PEAK SNOWFALL INTENSITY
FALLING IN THE 19-22Z TIME FRAME. THE INTRODUCTION OF COLDER AIR
OVER THE LAKE 12-18Z WILL CONTRIBUTE TO MORE ROBUST, THOUGH STILL
MODEST, OVERLAKE INSTABILITY. THIS WILL IN TURN HAVE A CHANCE TO
STRENGTHEN THE LAKE ENHANCED TROUGH BEFORE IT PIVOTS ASHORE.
OBSERVATIONS WILL THEREFORE BE WORTH MONITORING DURING THE
AFTERNOON AS A BRIEF PERIOD OF INTENSE SNOW WILL BE ON THE TABLE
FOR HURON AND SANILAC COUNTIES. PROGRESSIVE FLOW THEN TAKES OVER
AS THE OPEN WAVE EXITS RESULTING IN A RAPID DIMINISHING OF SNOW
COVERAGE AND INTENSITY BY 00Z.

THE STORY WEDNESDAY THROUGH THURSDAY WILL BE COLD TEMPERATURES AS
925MB TEMPERATURES FALL FROM -2C AT PRESENT TO -15C BY WEDNESDAY
NIGHT. WITH THE BULK OF THE FIRST WAVE OF COLD ADVECTION OCCURRING
TONIGHT, AND THEN CONTINUING IN WEAK FASHION THROUGH WEDNESDAY,
LITTLE IN THE WAY OF DIURNAL RECOVERY IS EXPECTED. HIGHS WILL
STRUGGLE TO 20 DEGREES IN MOST SPOTS. THERE WILL ALSO BE A GOOD
CHANCE FOR SNOW SHOWERS, ESPECIALLY DURING THE FIRST HALF OF THE
DAY, AS THE DGZ WILL BE SUPERSATURATED WRT ICE BEFORE LINGERING
MOISTURE EXITS LATE. NW FLOW WILL TEND TO LIMIT PURE LES POTENTIAL,
ALTHOUGH THE FETCH WILL FAVOR MONITORING POTENTIAL FOR A SUPERIOR-
MICHIGAN BAND STRETCHING INTO SW PORTIONS OF THE AREA. CLOUDS AND
A STRONG GRADIENT SHOULD KEEP LOWS EASILY ABOVE MODELED VALUES IN
MOST LOCATIONS...RAISED LOWS WED NIGHT SEVERAL DEGREES INTO THE
LOW TEENS. LITTLE CHANGE FOR THURSDAY IN TERMS OF TEMPERATURES,
THOUGH THE EXIT OF DEEPER MOISTURE AND SLIGHTLY ANTICYCLONIC FLOW
MAY ALLOW FOR PEEKS OF SUN BY AFTERNOON.

EDGEWAVE RACING EAST ALONG THE LEAD EDGE OF A MUCH COLDER UPPER LOW
WILL BRING A CHANCE OF LIGHT SNOW TO ALL LOCATIONS FRIDAY.
TEMPERATURES WILL PLUMMET INTO THE SINGLE DIGITS OR LOWER FRIDAY
NIGHT AND HIGHS ARE UNLIKELY TO REACH 10 DEGREES ON SATURDAY.
SUBZERO LOWS WILL BE POSSIBLE AGAIN SATURDAY NIGHT. WIND CHILLS
AROUND -15 WILL BE COMMON DURING THIS TIME. UNLIKE LAST FEBRUARY,
THIS INTRUSION OF DANGEROUSLY COLD AIR WILL BE SHORT-LIVED AND LONG
GONE BY EARLY NEXT WEEK.

MARINE...

LOW PRESSURE OVER THE SOUTH END OF LAKE HURON DURING THE MORNING
WILL MAINTAIN INCREASING COVERAGE OF SNOW SQUALLS AND INCREASING
NORTH WIND AS IT DRIFTS TOWARD LAKE ONTARIO TODAY. A WIND HEADLINE
IS NOT ANTICIPATED BUT THE INCREASED WIND AND LONG NORTHERLY FETCH
WILL BUILD WAVE ACTION WELL INTO CRITERIA FOR SMALL CRAFT ADVISORY
BY TONIGHT AND LASTING INTO THURSDAY. THE NORTH WIND WILL ALSO BRING
A SURGE OF ARCTIC AIR ACROSS THE LAKE DURING THIS TIME THAT WILL
MAINTAIN SNOW SQUALLS AND SUPPORT INCREASINGLY FAVORABLE FREEZING
SPRAY POTENTIAL BY WEDNESDAY MORNING WHICH WILL LIKELY BECOME HEAVY
WEDNESDAY NIGHT INTO THURSDAY. THE WIND WILL DIMINISH LATER THURSDAY
THROUGH FRIDAY WHILE ARCTIC AIR MAINTAINS A HOLD ON THE REGION INTO
NEXT WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR MIZ047>049-
     053>055-060>063-068>070.

LAKE HURON...HEAVY FREEZING SPRAY WARNING FROM 7 PM WEDNESDAY TO 7 AM EST
     THURSDAY FOR LHZ362-363-441>443-462>464.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR LHZ441>443.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

UPDATE.......RK
AVIATION.....BT
DISCUSSION...JVC
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 9, 3:37 AM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 AM EST TUE FEB 9 2016

MIZ049-054-055-062-063-100845-
HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR-
337 AM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT. SEE THE LATEST URGENT
WINTER WEATHER MESSAGE FOR DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY COLD AIRMASS WILL ENTER SOUTHEAST MICHIGAN LATE FRIDAY.
MULTIPLE NIGHTS OF SUB- ZERO TEMPERATURES AND WIND CHILLS
APPROACHING -15 DEGREES WILL BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-100845-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
337 AM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A BAND OF MODERATE TO HEAVY SNOW WILL BRING A QUICK ACCUMULATION
OF UP TO ONE INCH THROUGH MID-MORNING. PERIODIC LIGHT SNOW DURING
THE REMAINDER OF THE DAY WILL AMOUNT TO LESS THAN ONE INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY COLD AIRMASS WILL ENTER SOUTHEAST MICHIGAN LATE FRIDAY.
MULTIPLE NIGHTS OF SUB- ZERO TEMPERATURES AND WIND CHILLS
APPROACHING -15 DEGREES WILL BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100845-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
337 AM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT. SEE THE FORECAST FOR DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES AND HEAVY FREEZING SPRAY WARNINGS ARE IN
EFFECT. SEE THE FORECAST FOR DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047-048-053-060-061-100845-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-
337 AM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL GRAZE THE REGION DURING THE DAY BRINGING 1 TO
2 INCHES OF SNOW ACCUMULATION. LOCATIONS NEAREST INTERSTATE 75
WILL SEE THE HIGHEST AMOUNTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY COLD AIRMASS WILL ENTER SOUTHEAST MICHIGAN LATE FRIDAY.
MULTIPLE NIGHTS OF SUB- ZERO TEMPERATURES AND WIND CHILLS
APPROACHING -15 DEGREES WILL BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Feb 9, 4:57 AM EST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
457 AM EST TUE FEB 9 2016

MIZ068>070-075-076-091300-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT
457 AM EST TUE FEB 9 2016

...A BAND OF HEAVY SNOW MOVING THROUGH THE REGION THIS MORNING...

WEATHER...

 * A BAND OF HEAVY SNOW ALONG THE M-59 CORRIDOR WILL MOVE TOWARD
   THE I-96/696 TO I-94 CORRIDORS BETWEEN 5 AM AND 7 AM.

 * A SLUSHY ACCUMULATION AROUND 1 INCH IS EXPECTED.

 * AIR TEMPERATURES WILL RANGE BETWEEN 30 AND 35 DEGREES.

IMPACTS...

 * A SLUSHY AND WET ACCUMULATION OF SNOW WILL LEAD TO SLIPPERY
   CONDITIONS ON UNTREATED ROADS PARTICULARLY ON BRIDGES...EXIT
   RAMPS...AND OVERPASSES.

 * HEAVY SNOW WILL CAUSE REDUCTIONS OF VISIBILITY FOR MOTORISTS
   DURING THE PEAK TRAVEL PERIOD.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * MOTORISTS ARE URGED TO USE CAUTION AND ACCOUNT FOR POOR DRIVING CONDITIONS
   BY SLOWING DOWN AND ALLOWING EXTRA TIME.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

BT
Special weather statement, Feb 9, 7:25 AM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 AM EST TUE FEB 9 2016

MIZ049-054-055-062-063-091500-
HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...LAPEER...
PORT HURON
725 AM EST TUE FEB 9 2016

...WINTER WEATHER ADVISORY IN EFFECT...

WEATHER...

 * BANDS OF SNOW WILL CONTINUE MOVE INTO THE THUMB REGION FROM
   OVER LAKE HURON DURING THE MORNING.

 * SNOW WILL BE HEAVIEST THROUGH MID MORNING ALONG AND NEAR A LINE
   FROM BAY PORT TO PORT HURON WHERE UP TO 2 INCHES OF ADDITIONAL
   ACCUMULATION IS POSSIBLE BETWEEN 730 AM AND 1000 AM.

 * NORTHWEST WINDS AROUND 10 MPH WITH GUSTS TO 20 MPH COULD
   PRODUCE SOME MINOR DRIFTING AS TEMPERATURES FALL INTO THE UPPER
   20S.

IMPACTS...

 * UNTREATED ROADS WILL BE SNOW COVERED AND HAZARDOUS...PARTICULARLY
   ON BRIDGES...EXIT RAMPS...AND OVERPASSES.

 * HEAVIER BANDS OF SNOW WILL LIMIT VISIBILITY FOR MOTORISTS. THERE
   MAY BE RAPID FLUCTUATIONS OF VISIBILITY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * MOTORISTS ARE URGED TO USE CAUTION AND ACCOUNT FOR POOR DRIVING
   CONDITIONS BY SLOWING DOWN AND ALLOWING EXTRA TIME FOR TRAVEL.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

BT
Local storm report, Feb 9, 7:46 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
746 AM EST TUE FEB 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     SNOW             2 NE CORUNNA            43.00N 84.09W
02/09/2016  M4.0 INCH        SHIAWASSEE         MI   CO-OP OBSERVER

            5 HOUR TOTAL

0530 AM     SNOW             2 W PECK                43.26N 82.86W
02/09/2016  M4.5 INCH        SANILAC            MI   TRAINED SPOTTER

            8 HOUR TOTAL

0600 AM     SNOW             AUBURN                  43.60N 84.08W
02/09/2016  M1.7 INCH        BAY                MI   CO-OP OBSERVER

            7.5 HOUR TOTAL

0600 AM     SNOW             1 NE HOWELL             42.62N 83.92W
02/09/2016  M2.6 INCH        LIVINGSTON         MI   NWS EMPLOYEE

            4.5 HOUR TOTAL

0630 AM     SNOW             COLUMBUS                42.89N 82.67W
02/09/2016  M1.0 INCH        ST. CLAIR          MI   PUBLIC

            6.5 HOUR TOTAL

0630 AM     SNOW             5 NNW FILION            43.96N 83.04W
02/09/2016  M2.3 INCH        HURON              MI   CO-OP OBSERVER

            10.5 HOUR TOTAL

0700 AM     SNOW             FLINT                   43.02N 83.69W
02/09/2016  M3.6 INCH        GENESEE            MI   OFFICIAL NWS OBS

            6 HOUR TOTAL AT FLINT BISHOP AIRPORT

0700 AM     SNOW             5 W SAGINAW             43.42N 84.05W
02/09/2016  M1.8 INCH        SAGINAW            MI   OFFICIAL NWS OBS

            6 HOUR TOTAL AT THE TRI CITIES AIRPORT

0700 AM     SNOW             1 E CLARKSTON           42.74N 83.40W
02/09/2016  M1.6 INCH        OAKLAND            MI   TRAINED SPOTTER

            6 HOUR TOTAL

0700 AM     SNOW             WHITE LAKE              42.65N 83.50W
02/09/2016  M2.2 INCH        OAKLAND            MI   OFFICIAL NWS OBS

            6 HOUR TOTAL AT THE NWS OFFICE

0700 AM     SNOW             OWOSSO                  43.00N 84.18W
02/09/2016  M2.8 INCH        SHIAWASSEE         MI   CO-OP OBSERVER

            7 HOUR TOTAL

0700 AM     SNOW             YALE                    43.13N 82.80W
02/09/2016  M3.0 INCH        ST. CLAIR          MI   CO-OP OBSERVER

            7 HOUR TOTAL

0700 AM     SNOW             BAD AXE                 43.80N 83.00W
02/09/2016  M3.2 INCH        HURON              MI   CO-OP OBSERVER

            10.5 HOUR TOTAL

0730 AM     SNOW             DECKERVILLE             43.53N 82.74W
02/09/2016  M3.0 INCH        SANILAC            MI   TRAINED SPOTTER

            10.5 HOUR TOTAL

0730 AM     SNOW             PIGEON                  43.83N 83.27W
02/09/2016  M2.0 INCH        HURON              MI   TRAINED SPOTTER

            10.5 HOUR TOTAL

&&

SS
Special weather statement, Feb 9, 8:20 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
820 AM EST TUE FEB 9 2016

MIZ047-048-053-060-061-068>070-091500-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO...
FLINT...HOWELL...PONTIAC...WARREN
820 AM EST TUE FEB 9 2016

...CAUTIOUS TRAVEL IS ADVISED FOR PARTIAL ICING OF ROADWAYS AND
REDUCED VISIBILITIES MORNING...

WEATHER...

 * TEMPERATURES RANGING BETWEEN 25 AND 29 DEGREES WILL CAUSE WET
   SNOW TO FREEZE ON UNTREATED AND PARTIALLY TREATED ROADWAYS THIS
   MORNING.

 * SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED BETWEEN 800 AM
   AND 11 AM.

 * NORTHWEST WINDS AROUND 10 MPH WITH GUSTS TO 20 MPH.

IMPACTS...

 * THE FREEZING OF WET SNOW ON ROADWAYS MAY RESULT IN PATCHY ICY
   CONDITIONS...PARTICULARLY ON BRIDGES...EXIT RAMPS...AND
   OVERPASSES.

 * REDUCTIONS OF VISIBILITY TO LESS THAN ONE MILE ARE ALSO
   POSSIBLE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * MOTORISTS ARE URGED TO USE CAUTION AND ACCOUNT FOR VARIABLE
   DRIVING CONDITIONS BY SLOWING DOWN AND ALLOWING EXTRA TIME.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

MIZ075-076-082-083-091500-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
820 AM EST TUE FEB 9 2016

...CAUTIOUS TRAVEL IS ADVISED FOR PARTIAL ICING OF ROADWAYS AND
REDUCED VISIBILITIES THIS MORNING...

WEATHER...

 * TEMPERATURES RANGING BETWEEN 27 AND 30 DEGREES WILL CAUSE WET
   SNOW TO PARTIALLY FREEZE ON ROADWAYS THIS MORNING.

 * INTENSE SNOW SHOWERS WILL REDUCE VISIBILITY TO LESS THAN A
   HALF MILE.

*  SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED BETWEEN
   800 AM AND 1000 AM.

 * NORTHWEST WINDS AROUND 10 MPH WITH GUSTS TO 20 MPH.

IMPACTS...

 * THE FREEZING OF WET SNOW ON ROADWAYS MAY RESULT ICY
   CONDITIONS...PARTICULARLY ON BRIDGES...EXIT RAMPS...AND
   OVERPASSES.

 * REDUCTIONS OF VISIBILITY TO LESS THAN A HALF MILE ARE ALSO
   POSSIBLE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * MOTORISTS ARE URGED TO USE CAUTION AND ACCOUNT FOR VARIABLE
   DRIVING CONDITIONS BY SLOWING DOWN AND ALLOWING EXTRA TIME.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

MANN
Local storm report, Feb 9, 8:54 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
854 AM EST TUE FEB 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ANN ARBOR               42.28N 83.73W
02/09/2016  M1.1 INCH        WASHTENAW          MI   CO-OP OBSERVER

            6.5 HOUR TOTAL

0700 AM     SNOW             WATERFORD               42.66N 83.39W
02/09/2016  M1.8 INCH        OAKLAND            MI   COCORAHS

            6.5 HOUR TOTAL

0700 AM     SNOW             MIDLAND                 43.62N 84.23W
02/09/2016  M1.5 INCH        MIDLAND            MI   PUBLIC

            8.5 HOUR TOTAL

0700 AM     SNOW             PORT HURON              42.99N 82.43W
02/09/2016  M1.6 INCH        ST. CLAIR          MI   COCORAHS

            8.5 HOUR TOTAL

0800 AM     SNOW             WIXOM                   42.52N 83.54W
02/09/2016  M2.2 INCH        OAKLAND            MI   TRAINED SPOTTER

            8 HOUR TOTAL

0800 AM     SNOW             3 SSE OXFORD            42.79N 83.22W
02/09/2016  M3.0 INCH        OAKLAND            MI   TRAINED SPOTTER

            9 HOUR TOTAL

0800 AM     SNOW             PERRY                   42.82N 84.23W
02/09/2016  M2.3 INCH        SHIAWASSEE         MI   TRAINED SPOTTER

            8 HOUR TOTAL

&&

SS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 4:10 AM ESTSmall Craft AdvisoryDTX60 hr
Feb 9, 4:10 AM ESTHeavy Freezing Spray WarningDTX54 hr

Nearby

Winter Storm Warnings in Michigan, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.